Alert archive / Texas / Wind Advisories in 2016

Wind Advisory 8, NWS Fort Worth, TX

December 17, 201646 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Dec 17, 2016, 4:06 AM CST for 46 counties in Texas. It took effect at Dec 17, 2016, 3:00 PM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 17, 2016, 4:06 AM CST (10:06 UTC)
In effect from
Dec 17, 2016, 3:00 PM CST
Expired
Dec 18, 2016, 12:00 AM CST
In force
9 hr
Issued by
NWS Fort Worth, TX
All 46 counties

Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 27 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 10.1 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2016-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2016-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 542 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1564 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
542 m²/s²
0-3 km storm-relative helicity
536 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

403 
WWUS74 KFWD 171006
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
406 AM CST SAT DEC 17 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171800-
/O.NEW.KFWD.WI.Y.0008.161217T2100Z-161218T0600Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...CARROLLTON...DENTON...LEWISVILLE...
FLOWER MOUND...PLANO...MCKINNEY...ALLEN...FRISCO...GREENVILLE...
COMMERCE...COOPER...SULPHUR SPRINGS...BRECKENRIDGE...
MINERAL WELLS...WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...
DALLAS...ROCKWALL...HEATH...TERRELL...KAUFMAN...FORNEY...CANTON...
GRAND SALINE...WILLS POINT...VAN...EDGEWOOD...EMORY...
EAST TAWAKONI...POINT...CISCO...EASTLAND...RANGER...GORMAN...
STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES...GLEN ROSE...
CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...MIDLOTHIAN...ATHENS...
GUN BARREL CITY...COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...
HICO...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO...
CORSICANA...TEAGUE...FAIRFIELD...WORTHAM...PALESTINE...LAMPASAS...
COPPERAS COVE...GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...
WACO...MARLIN...MEXIA...GROESBECK...BUFFALO...CENTERVILLE...
JEWETT...NORMANGEE...OAKWOOD...CAMERON...ROCKDALE...HEARNE...
FRANKLIN...CALVERT
406 AM CST SAT DEC 17 2016

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT
CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT CST TONIGHT. 

* TIMING...AN ARCTIC COLD FRONT WILL ENTER NORTH TEXAS BY MIDDAY
  WITH WINDS INCREASING THROUGH THE AFTERNOON AND EARLY EVENING
  HOURS.

* WINDS...SUSTAINED NORTH WINDS 25 TO 30 MPH WITH GUSTS TO 40 MPH.

* IMPACTS...THE STRONG WINDS WILL BLOW AROUND LOOSE OBJECTS AND
  OUTDOOR HOLIDAY DECORATIONS. IN ADDITION...WIND CHILL READINGS
  WILL FALL INTO THE TEENS AFTER SUNSET AND TO NEAR ZERO DEGREES
  BY EARLY SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$

DUNN
3 follow-up statements
990 
WWUS74 KFWD 171752 AAA
NPWFWD

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1152 AM CST SAT DEC 17 2016

...WIND ADVISORY FOR AREAS ALONG AND NORTHWEST OF A CISCO TO
GAINESVILLE LINE FROM 3 PM THROUGH MIDNIGHT...

...WIND ADVISORY FOR ALL OF NORTH AND CENTRAL TEXAS THIS EVENING...

TXZ093>095-103>107-117>123-130>135-141>148-156>162-174-175-180200-
/O.EXT.KFWD.WI.Y.0008.161218T0000Z-161218T0600Z/
GRAYSON-FANNIN-LAMAR-DENTON-COLLIN-HUNT-DELTA-HOPKINS-PARKER-
TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-ERATH-HOOD-
SOMERVELL-JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-
HILL-NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-
FALLS-LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...SHERMAN...DENISON...BONHAM...PARIS...
CARROLLTON...DENTON...LEWISVILLE...FLOWER MOUND...PLANO...
MCKINNEY...ALLEN...FRISCO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...
DALLAS...ROCKWALL...HEATH...TERRELL...KAUFMAN...FORNEY...CANTON...
GRAND SALINE...WILLS POINT...VAN...EDGEWOOD...EMORY...
EAST TAWAKONI...POINT...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...ATHENS...GUN BARREL CITY...COMANCHE...
DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE...FAIRFIELD...
WORTHAM...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE...
KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA...
GROESBECK...BUFFALO...CENTERVILLE...JEWETT...NORMANGEE...
OAKWOOD...CAMERON...ROCKDALE...HEARNE...FRANKLIN...CALVERT
1152 AM CST SAT DEC 17 2016

...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT
CST TONIGHT...TONIGHT

* TIMING...WINDS WILL SHIFT TO THE NORTH AS AN ARCTIC COLD FRONT
  MOVES THROUGH NORTH AND CENTRAL TEXAS THIS AFTERNOON. NORTHERLY
  WINDS WILL INCREASE BY THE EARLY EVENING HOURS.

* WINDS...SUSTAINED NORTH WINDS 25 TO 30 MPH WITH GUSTS TO 40 
  MPH.

* IMPACTS...THE STRONG WINDS WILL BLOW AROUND LOOSE OBJECTS AND
  OUTDOOR HOLIDAY DECORATIONS. IN ADDITION...WIND CHILL READINGS
  WILL FALL INTO THE TEENS AND TWENTIES THIS EVENING AND INTO THE
  SINGLE DIGITS AND LOWER TEENS BY EARLY SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30
MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$

TXZ091-092-100>102-115-116-129-180200-
/O.CON.KFWD.WI.Y.0008.161217T2100Z-161218T0600Z/
MONTAGUE-COOKE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-EASTLAND-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...GRAHAM...
OLNEY...JACKSBORO...DECATUR...BRIDGEPORT...BRECKENRIDGE...
MINERAL WELLS...CISCO...EASTLAND...RANGER...GORMAN
1152 AM CST SAT DEC 17 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT CST TONIGHT...

* TIMING...AN ARCTIC COLD FRONT HAS MOVED THROUGH THE REGION.
  WINDS WILL INCREASE THIS AFTERNOON AND EARLY EVENING HOURS.

* WINDS...SUSTAINED NORTH WINDS 25 TO 30 MPH WITH GUSTS TO 40 
  MPH.

* IMPACTS...THE STRONG WINDS WILL BLOW AROUND LOOSE OBJECTS AND 
  OUTDOOR HOLIDAY DECORATIONS. IN ADDITION...WIND CHILL READINGS 
  WILL FALL INTO THE TEENS AFTER SUNSET AND TO NEAR ZERO DEGREES 
  BY EARLY SUNDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$


58
118 
WWUS74 KFWD 180258 AAB
NPWFWD

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
858 PM CST SAT DEC 17 2016

...WIND ADVISORY FOR ALL OF NORTH AND CENTRAL TEXAS THROUGH
MIDNIGHT... 

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-180600-
/O.CON.KFWD.WI.Y.0008.000000T0000Z-161218T0600Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...CARROLLTON...DENTON...LEWISVILLE...
FLOWER MOUND...PLANO...MCKINNEY...ALLEN...FRISCO...GREENVILLE...
COMMERCE...COOPER...SULPHUR SPRINGS...BRECKENRIDGE...
MINERAL WELLS...WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...
DALLAS...ROCKWALL...HEATH...TERRELL...KAUFMAN...FORNEY...CANTON...
GRAND SALINE...WILLS POINT...VAN...EDGEWOOD...EMORY...
EAST TAWAKONI...POINT...CISCO...EASTLAND...RANGER...GORMAN...
STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES...GLEN ROSE...
CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...MIDLOTHIAN...ATHENS...
GUN BARREL CITY...COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...
HICO...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO...
CORSICANA...TEAGUE...FAIRFIELD...WORTHAM...PALESTINE...LAMPASAS...
COPPERAS COVE...GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...
WACO...MARLIN...MEXIA...GROESBECK...BUFFALO...CENTERVILLE...
JEWETT...NORMANGEE...OAKWOOD...CAMERON...ROCKDALE...HEARNE...
FRANKLIN...CALVERT
858 PM CST SAT DEC 17 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* TIMING...AN ARCTIC COLD FRONT HAS MOVED THROUGH THE REGION.
  GUSTY WINDS WILL CONTINUE THE REMAINDER OF THE EVENING.

* WINDS...SUSTAINED NORTH WINDS 25 TO 30 MPH WITH GUSTS TO 40 
  MPH. 

* IMPACTS...THE STRONG WINDS WILL BLOW AROUND LOOSE OBJECTS AND
  OUTDOOR HOLIDAY DECORATIONS. IN ADDITION...WIND CHILL READINGS
  WILL FALL INTO THE TEENS AND SINGLE DIGITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$

25
386 
WWUS74 KFWD 180548
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1148 PM CST SAT DEC 17 2016

...WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT MIDNIGHT...

.WIND SPEEDS WILL SLOWLY FALL THROUGH THE NIGHT BUT REMAIN IN THE
15 TO 25 MPH RANGE ALONG WITH SOME GUSTS TO 35 MPH.

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-180700-
/O.EXP.KFWD.WI.Y.0008.000000T0000Z-161218T0600Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...CARROLLTON...DENTON...LEWISVILLE...
FLOWER MOUND...PLANO...MCKINNEY...ALLEN...FRISCO...GREENVILLE...
COMMERCE...COOPER...SULPHUR SPRINGS...BRECKENRIDGE...
MINERAL WELLS...WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...
DALLAS...ROCKWALL...HEATH...TERRELL...KAUFMAN...FORNEY...CANTON...
GRAND SALINE...WILLS POINT...VAN...EDGEWOOD...EMORY...
EAST TAWAKONI...POINT...CISCO...EASTLAND...RANGER...GORMAN...
STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES...GLEN ROSE...
CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...MIDLOTHIAN...ATHENS...
GUN BARREL CITY...COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...
HICO...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO...
CORSICANA...TEAGUE...FAIRFIELD...WORTHAM...PALESTINE...LAMPASAS...
COPPERAS COVE...GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...
WACO...MARLIN...MEXIA...GROESBECK...BUFFALO...CENTERVILLE...
JEWETT...NORMANGEE...OAKWOOD...CAMERON...ROCKDALE...HEARNE...
FRANKLIN...CALVERT
1148 PM CST SAT DEC 17 2016

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT...

WIND SPEEDS WILL SLOWLY FALL THROUGH THE NIGHT BUT REMAIN IN THE
15 TO 25 MPH RANGE ALONG WITH SOME GUSTS TO 35 MPH.
THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Dec 16, 11:45 PM CST, 4 hours 21 minutes earlier.

Area forecast discussion, Dec 16, 11:45 PM CST, 4 hours 21 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1145 PM CST Fri Dec 16 2016

.AVIATION...
All North Texas terminals have remained on the western edge of a
stratus cloud deck this evening. KFWS VAD wind profile indicates a
40 knot southwesterly low level jet which explains why these
clouds have not built back to the west much. It looks like the
best way to handle this situation will be to TEMPO MVFR to high
IFR ceilings for the next few hours at all but FTW and AFW. Since
the low level jet should become even more southwesterly with time,
it is likely that the majority of the low clouds will push farther
to the east as we approach sunrise. VFR conditions are expected
Saturday after sunrise until some post-frontal stratus arrives in
the afternoon and lowers ceilings back down below 3000 ft.

Southerly winds will prevail tonight between 12 and 16 knots along
with some higher gusts. The wind will veer more westerly after
sunrise ahead of the approaching arctic cold front. FROPA still
looks to be in the early afternoon at the Metroplex sites and Waco
by mid afternoon. The passage of the front will turn the wind to
the northwest and increase sustained speeds over 20 knots with
some gusts as high as 35 knots. Wind speeds should remain in this
range through Saturday evening.

Precipitation chances still appear too low to mention in this TAF
package.

79

&&

.PREV DISCUSSION... /ISSUED 358 PM CST Fri Dec 16 2016/
Skies have been clearing from west to east, but the eastward
progress of the clearing line is expected to come to a halt after
sunset and some low clouds are expected to spread back to the
northwest overnight. Some drizzle or sprinkles will be possible
this evening into the overnight hours mainly east of a Bonham to
Hearne line and patchy fog will re-develop overnight along and
southeast of a Lampasas to Canton line.

An arctic cold front that extended south of a Norfolk Nebraska to
Goodland Kansas line at 3 PM will move south and extend southeast
of a Bonham to Graham line by midday Saturday. This front will
move to near a Canton to Temple to Lampasas line before sunset and
and sweep through the rest of the forecast area during the early
evening. Highs Saturday will range from the upper 50s northwest to
the upper 70s across the southeast, but temperatures will fall 10
to 15 degrees as the front passes with slowly falling
temperatures thereafter Saturday. Winds will shift to the north at
speeds of 20 to 25 mph with gusts over 35 mph likely. A Wind
Advisory will likely be needed for areas behind the front Saturday
and Saturday night. There will be a slight chance of showers east
of I-35/I-35E Saturday and isolated thunderstorms will be possible
southeast of a Cameron to Canton line.

The most interesting part of the forecast will be Saturday night
as there will be low chances of precipitation as temperature
profiles start to support wintry weather. The window for any type
of wintry precipitation will be small, but there will be a slight
chance of freezing drizzle or light snow mainly north of a Graham
to Mckinney to Bonham line Saturday evening. We may be able to
squeeze out some snow flurries as far south as the Metroplex in
the midnight to 3 am Sunday period and at the same time some light
snow or freezing drizzle will be possible northeast of a Sherman
to Greenville to Sulphur Springs line. Amounts will be light and
gusty north winds will be advecting dry air into the region at
the lower levels. At this time cannot rule out a few slick spots
across the northeastern zones, but am not expecting enough
freezing/frozen precipitation for any type of winter weather
advisory at this time. For the rest of the area east of I-35 and
south of I-30 some light rain will be possible during the evening
through 2 or 3 am Sunday but the rain is expected to end before
the temperatures fall below freezing.

Sunday will be the coldest day so far this year (yes this includes
January and February) for most of the region with morning lows in
the mid teens northwest to the upper 20s southeast. Despite
the expected sunshine, strong cold advection will result in highs
ranging from the upper 20s northwest to the mid to upper 30s
southeast. Wind Chills Sunday morning will be in the single digits
and teens and some spots across the northwest may have wind chill
readings at or just below zero (the criteria for Wind Chill
Advisories).

With lighter winds Sunday night, Lows Monday morning will range
from the lower teens northwest to the lower 20s southeast. Highs
on Monday will be in the mid 30s to lower 40s. Temperatures will
moderate Tuesday through Wednesday. As a shortwave moves through
the Central Plains, a cold front will move through North and
Central Texas late Wednesday afternoon and Wednesday night. No
precipitation is expected with this front.

58

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    56  70  21  32  17 /   5   5  10   5   0
Waco                59  77  23  35  19 /   5  10  20   5   5
Paris               51  67  19  31  16 /  20  30  20   5   0
Denton              55  66  17  30  13 /   5   5  20   5   0
McKinney            55  68  19  30  14 /   5  10  20   5   5
Dallas              57  71  22  32  19 /   5  10  20   5   0
Terrell             59  73  23  32  17 /  10  20  20   5   5
Corsicana           60  76  24  34  20 /  20  20  20   5   5
Temple              60  77  25  35  20 /   5  10  20   5   5
Mineral Wells       55  68  15  31  12 /   0   5  10   5   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

79/05
Hazardous weather outlook, Dec 16, 3:52 PM CST, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
352 PM CST FRI DEC 16 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171230-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
352 PM CST FRI DEC 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A STRONG ARCTIC COLD FRONT WILL MOVE THROUGH NORTH TEXAS SATURDAY
AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS WILL BE POSSIBLE
AHEAD OF THE FRONT SOUTH AND EAST OF A CANTON TO MEXIA TO CAMERON
LINE. BEHIND THE FRONT...NORTHWEST WINDS WILL INCREASE TO 20 TO
30 MPH WITH GUSTS NEAR 40 MPH AND TEMPERATURES WILL PLUMMET TO
BELOW FREEZING PRIOR TO MIDNIGHT ACROSS MUCH OF NORTH AND CENTRAL
TEXAS. THESE WINDS AND TEMPERATURES WILL RESULT IN WIND CHILL
READINGS FALLING TO OR SLIGHTLY BELOW ZERO DEGREES EARLY SUNDAY
MORNING ACROSS PARTS OF NORTH TEXAS...MAINLY NORTHWEST OF THE
METROPLEX. WIND CHILL READINGS WILL RANGE BETWEEN 5 AND 15 DEGREES
ELSEWHERE ACROSS NORTH TEXAS.

THERE IS A SLIGHT CHANCE FOR VERY LIGHT FREEZING RAIN AND SNOW
FLURRIES MAINLY ALONG THE RED RIVER LATE SATURDAY EVENING AND
POTENTIALLY AS FAR SOUTH AS THE METROPLEX. NO ACCUMULATIONS ARE
EXPECTED...HOWEVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in Texas, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.